Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
facetia

How long was your IB on retin-a?

Recommended Posts

So, I'm just ending my 3rd week on Retin-A. And crap...my face has really exploded, and it gets worse every day. First two weeks, skin cleared up 95%. In the third week, every day I've woken up with maybe 10 new pimples. My acne before Retin-A was pretty mild...now it looks pretty moderate/severe (although no cysts...but LOTS of inflamed zits). I know this is normal, so I'm not discouraged, but I still hate going out in public with the initial breakout!! I even canceled a party tomorrow night because there will be a lot of strangers there...and I don't want new people to think my face always looks like this. :/ (yes, I'm vain)

I'm trying to get an idea of how long this IB party on my face will last. So, for those of you who have been on Retin-A, when did your IB start and when did your skin begin to clear up again? Please also include concentration of the tretinoin. I'm on .1%, and it's really irritating (still lots of redness and peeling), but I'm hoping I'll see results faster than if I were on .025 or .4 percents!

Thanks!! :)

Share this post


Link to post
Share on other sites

Im on week 4 of .1% Retin A and have been breaking out for 1.5 weeks already...im ready for it to end. This IB came after clearing up almost completely. i have had 1cyst, but its lifespan has been shorter than usual. lots of inflamed zits and whiteheads.

Just so you know: i use Retin A at night and dan's regimen during the day.

Let me know how your IB goes.

Share this post


Link to post
Share on other sites

When I used regular Retin-A, my initial breakout lasted probably about 12 weeks. On retin-A Micro, it was about six weeks.

Share this post


Link to post
Share on other sites

6 weeks!!! I don't know if I could take that. One week so far has been enough for me. How was your acne before starting retin-a?

Is it normal for the IB to give you acne that's more severe than what you started with?

Share this post


Link to post
Share on other sites

I was on Retin-A .025% for six weeks, right up until Tuesday. I started Tazorac .05% on Tuesday night. My IB on Retin-A began after about a week, and is pretty much still going, haha. After 4 weeks it had gone down quite a bit, but all the acne that had popped up left red marks, and I was still getting 2-3 new pimples a week. Turns out my acne is severe and Retin-A won't do much for me. But my face is much worse post-Retin-A than it was before. That's not uncommon, I guess, unfortunately. It just gets worse and worse.

Hopefully, if your acne is mild to moderate, Retin-A will work for you. My acne is cystic (I didn't know it), which is why nothing will work for me short of Accutane. Sucko.

Share this post


Link to post
Share on other sites

6 weeks!!! I don't know if I could take that. One week so far has been enough for me. How was your acne before starting retin-a?

Is it normal for the IB to give you acne that's more severe than what you started with?

It was mild, with about two or three larger, red pimples on my face at all times. And, yes, it's totally common for the IB to make your acne significantly worse than it was before you started using it.

I know six weeks might seem like forever, but once you're over the hump w/the IB, you'll look back and realize it wasn't that long at all. If you're lucky, it may even end sooner than that, so (even though I know it's hard to do this) try and think as positively as you can, ok?

We're here for you, and know exactly what you're going through, so chin up! You're not alone, by any means!

Share this post


Link to post
Share on other sites

man i am pretty worried now. I didnt have that bad acne but i have been given Retin A to try.. if its gonna make my face worse than what it was...

Share this post


Link to post
Share on other sites

I am on differin, which is a weaker retinoid. My ib lasted four weeks; my acne was much worse than it had been (I have mild adult acne); but I stuck with it. I haven't had any active acne for almost seven weeks now. Unfortunately, the ib left marks; but those are now fading. If this keeps up; it was WELL worth it, as my skin has settled down and become predictable. It's a nice feeling, being somewhat confident that you will not break out--even during hormonal times--I hope it lasts! I also hope and pray that it works for you, so the ib was worth it!

Share this post


Link to post
Share on other sites

i really wanted to be clear for my boyfriends brother's bday in 2 weeks...but its not looking good since my IB has only last 1.5 weeks so far:( boo!

Share this post


Link to post
Share on other sites

Well, I'm in week 4 now of retin-a, and the IB has calmed down amazingly! I'm hoping the worst is over, but I'm not getting too excited just yet. I still have a few zits and red marks on the sides of my cheeks, where I typically break out, but all the areas where I'm usually clear (forehead, nose, chin, and the fronts of my cheeks) actually look *better* than they did pre-Retin-A. Not sure how to explain it, since I didn't break out much in those spots, but....I think it's just that the texture of my skin has drastically improved. It used to be uneven all over, and now it looks (and feels!) smooth. Yay :)

longshot, how is your progress?

Share this post


Link to post
Share on other sites

i'm on week five of retin-a. i had mild acne before, but thanks to the IB i now have moderate acne and it shows NO signs of improving. i looked way better before i started this crap. oh well. i'm starting accutane next month.

Share this post


Link to post
Share on other sites

Finishing up week 4 and i think my breakout is coming to an end. i havent had anything new in 2 days! my scars have improved drastically...(i had really intense red marks on my cheeks and they have faded a lot). still have a few pimples that i hope go away soon...one cyst-like pimple in between my eyebrows is really the only pimple that is noticeable...wierd thing is that most my cyst-like pimples are usually red and this one is not...so its even less noticeable than usual:)

Share this post


Link to post
Share on other sites

is retin a supposed to improve scarring?

Is using retin a at night and using BP in the day gonna counter attack this?

I have been on retin A for 5 nights and nothing really has happened. My skin seems more oily though? I have a couple spots but nothing to make me think its the retin a...

Share this post


Link to post
Share on other sites

Glad you're making progress, longshot! I hope we're both about to be completely clear!

Red, 5 days isn't necessarily long enough to see results--keep with it! And yes, Retin-A is known to improve hyperpigmentation and even the appearance of shallow scarring.

Share this post


Link to post
Share on other sites

Thanks, facetia!

Red, you should be less oily if you continue using Retin A...it made me less oily. and my derm prescribed retin a at night and bp during day (5%) but i asked him if i could use 2.5% instead and he said sure as long as i apply generously. so seeing as he prescribed it i doubt the two counteract each other. good luck, red!

Share this post


Link to post
Share on other sites

Yes, i would say i have had a few inflamed zits. Thankfully two have pretty much gone down, but there is a pretty nasty big one on my lower left cheek now. Just thankful its not been worse. Touch wood and all that..

Im out on saturday evening and really would prefer no nasty spots!!

Share this post


Link to post
Share on other sites

You have to be patient with the topical retinoids ... they work really well, but it does take time. I would give any regimen at least 12 weeks before you make a decision as to how well it's working.

Take a look at tallnsweet's personal regimen log ... she was on Taz and took pictures of her progress .... it is AMAZING. The initial breakout looked a whole lot worse than anything I ever went through, but her skin looks beautiful now!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×